Hi, I had a fasting blood test a few weeks ago and my serum glucose test came back at 109, my A1c is 6.9. My doctor put me on Metformin 500mg a day, once a day. I've been checking my glucose with a meter since I was diagnosed and each morning my levels are higher than my original fasting level. They are ranging between 148 and 158 every morning. I don't understand why they would be higher now that I'm on meds. I'm also hungry all the time since I started taking the metformin. Any one else have this happen, could there be something else going on with me? Should I stop taking the metformin for a few days and see if my levels are lower? I'm so confused by all of this. I've also been doing some research and I'm starting to wonder if I really have full blown diabetes or just pre-diabetes since my number was only 109 originally??? Thanks for any advice or suggestions.View Thread
NutriJoy, I truly appreciate your no nonsense response. It gets very confusing reading all of the information out there and you start to question everything. One report/study will say this and another says something contradictory to that and so on and so an, that is why I wanted to ask people that have actually been dealing with this. It sounds like I need to be patient and let the Metformin do it's thing, as well as change my eating habits and exercise routine which has been non-existent (the reason I'm in this predicament). I have started making significant changes to my diet, and am actually feeling better by doing so, I am not hungry all the time now and I don't feel like I'm having highs and lows anymore throughout the day. I have started moving more too. I want to badly to be in denial over this but I know that I can't, I lost my dad and my MIL to this disease. Thank you for being honest with me.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.